Amantadine can induce intra-epithelial deposition in the cornea
AJOCR_19_100852.pdf 5.77 MB
Corneal epithelial cell deposits
Amantadine has been reported to cause various corneal complications, such as superficial punctate keratitis, corneal endothelial dysfunction, and corneal edema. However, there have been no reports of amantadine-induced deposits in the corneal epithelium. Here, we describe the first case with amantadine-induced deposits in the corneal epithelium proved by confocal biomicroscopy.
An 81-year-old woman presented with impaired vision in both eyes. She had been treated with amantadine for 9 years. Corrected visual acuity was 0.8 in both eyes. Furthermore, both eyes showed opacities in the corneal epithelial corneal layer. On confocal biomicroscopy, there were highly reflective deposits in corneal epithelial cells. There were no pathological findings in the stroma and endothelium. Two months after discontinuation of amantadine, corneal opacities disappeared, and visual acuity was 1.0 in both eyes.
Administration of amantadine can cause deposits in corneal epithelial cells.
American Journal of Ophthalmology Case Reports
|date of issued||
© 2020 The Authors. Published by Elsevier Inc. This is an open access article under the CC BY-NC-ND license (http://creativecommons.org/licenses/by-nc-nd/4.0/).
Graduate School of Biomedical & Health Sciences